Colorado, 2005

Tornado in Colorado, July 8, 2005

July 8, 2005 · NWS BOU · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 8, 1:15 PM MST, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 8, 1:15 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
215 PM MDT FRI JUL 8 2005

.SHORT TERM...NO BIG CHANGES IN THE SHORT TERM.  MDLS MAINTAIN AN
UPPER LEVEL RIDGE OVER THE REGION THROUGH SATURDAY.  INTERACTIVE
SOUNDINGS INDICATE ENOUGH MOISTURE TO SUPPORT ISOLD THUNDERSTORMS
THIS EVENING AND AGAIN ON SATURDAY WITH CAPES IN THE 1000-1400 J/KG
RANGE....WITH THE MAIN SURFACE THETA-E RIDGE EAST OF THE CWFA. BEST
POTENTIAL FOR THUNDERSTORMS PRODUCING WETTING RAINFALL WILL BE ALONG
THE ERN BORDER.  ELSEWHERE...THUNDERSTORMS WILL LIKELY BE HIGH BASED
PRODUCING MORE WIND THAN ANY APPRECIABLE RAINFALL.

.LONG TERM...SAT NGT-MON...AN UPR RDG WILL REMAIN ENTRENCHED OVR
THE CNTRL RCKYS THRU PRD.  FCST CAPES FM UPPER AIR SOUNDINGS ARE
A MIXED BAG.  CAPES ARE LESS THAN 150 J/KG IN MTNS THRU MON WITH
A CAP AT H4 LVL ON SUN EVE AND MON AFTN.  ON THE PLAINS...CAPES
ARE MST FAVORABLE ALG THE URBAN CORRIDOR ON SAT EVE WHILE FARTHER
E ON THE PLAINS CAPES ARE HIR BUT WITH CONSIDERABLE CIN.  ON SUN
AFTN AND EVE THE CAPES ARE LO OVR THE URBAN CORRIDOR AND IN THE
500-800J/KG RANGE FARTHER TO EAST OVR THE PLAINS WHERE THERE IS
QUITE A BIT OF SHEAR.  ON MON A WEAK SURGE OF HI PRES WILL MOVE
S OVR THE PLAINS.  CAPES ARE 400-700J/KG OVR THE URBAN CORRIDOR
AND 1000-1500J/KG OVR THE PLAINS WITH GUD SHEAR.  SO WILL KEEP
ISOLD SHWRS AND TSTMS IN FCST DURING AFTN AND EVE ON EACH DAY.
WILL GENLY GO SMIDGEN HIR THAN MOS TEMP GDNC ON SUN AND GENLY
COMPROMISE WITH GDNC VALUES ON MON WITH SLGTLY COOLER AMS ON
PLAINS.

IN EXTENDED PRD...SUN-FRI...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS
THRU PRD.  THE AIR MASS WILL RMN RELATIVELY DRY AND SUBSIDENT BUT
WILL KEEP A SLGT CHC OF LATE DAY TSTMS EACH DAY.  TEMPS WILL CONT
TO BE ABV SEASONAL NORMS AND WILL TWEAK MAX TEMPS UPWARD INTO MID
90S ON PLAINS THRU PRD.

&&

.BOU...NONE.

&&

COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 8, 9:51 AM MST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1051 AM MDT FRI JUL 08 2005

COZ030>051-091200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1051 AM MDT FRI JUL 08 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA THROUGH TONIGHT AND
KEEP HOT TEMPERATURES OVER NORTHEAST COLORADO.  LINGERING MID LEVEL
MOISTURE COMBINED WITH AFTERNOON HEATING WILL ALLOW FOR ISOLATED
HIGH BASED THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY
EVENING. THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS BUT LIMITED
RAINFALL OVER THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS.

ALONG THE EASTERN BORDER...DEEPER LOW LEVEL MOISTURE WILL EXIST
WHICH MAY BE ENOUGH TO ALLOW A FEW STRONG THUNDERSTORMS.  THE MAIN
THREATS WILL BE SMALL HAIL...WIND GUSTS TO 50 MPH...AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Adams

When
July 8, 2:57 PM MST
Where
Adams County, 1 mi S of Brighton
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
LAW ENFORCEMENT
Coordinates
39.967, -104.817

A tornado touched down briefly but did no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466287.